Home > Research > Publications & Outputs > Tractable diffusion and coalescent processes fo...

Electronic data

  • 3564-20670-3-ED

    Accepted author manuscript, 388 KB, PDF document

    Available under license: CC BY: Creative Commons Attribution 4.0 International License

Links

Text available via DOI:

View graph of relations

Tractable diffusion and coalescent processes for weakly correlated loci

Research output: Contribution to journalJournal article

Published
Close
Article number58
<mark>Journal publication date</mark>29/05/2015
<mark>Journal</mark>Electronic Journal of Probability
Volume20
Number of pages25
Publication statusPublished
Original languageEnglish

Abstract

Widely used models in genetics include the Wright-Fisher diffusion and its moment dual, Kingman’s coalescent. Each has a multilocus extension but under neither extension is the sampling distribution available in closed-form, and their computation is extremely difficult. In this paper we derive two new multilocus population genetic models, one a diffusion and the other a coalescent process, which are much simpler than the standard models, but which capture their key properties for large recombination rates. The diffusion model is based on a central limit theorem for density dependent population processes, and we show that the sampling distribution is a linear combination of moments of Gaussian distributions and hence available in closed form.
The coalescent process is based on a probabilistic coupling of the ancestral
recombination graph to a simpler genealogical process which exposes the leading dynamics of the former. We further demonstrate that when we consider the sampling distribution as an asymptotic expansion in inverse powers of the recombination parameter, the sampling distributions of the new models agree with the standard ones up to the first two orders.

Bibliographic note

Supersedes arXiv:1405.6863v2